[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Aaarrgghh...sets hate me, discouraged

> Date: Sun, 13 Feb 2000 19:34:00 -0500
> From: "Pixie" <email @ redacted>
> Subject: [IP] Aaarrgghh...sets hate me, discouraged
> Does anyone else have serious problems with sets going bad on them
> becuase of hitting capillaries and how do you deal with it?
> I have lots of blood vessels under my skin and whichever set I use gets
> blood-filled and blows-out on me.

I have the same problem. I've been using a pump for almost 3.5 years. I use
my thighs and my stomach and the Tenders (Sils). I have tried other places
but more problems occurred. It is getting harder and harder to find enough
space between the blood vessels. I've started to have more frequent problems
with absorption. My last three sites have had problems with bleeding. The
very last one I had to change after a day. It had no visible signs of being
bad but my bg was high and wouldn't coming down at all (usually I come down
quickly after a corrective bolus). The site did bleed when I removed it.

The infusion set that I am eagerly awaiting is a .6mm rapid with a
disconnect. Supposedly, Disetronic is coming out with it in the US sometime
soon. I think the short, straight in approach will work much better. A
shorter Tender would also be better but not ideal. One thing that can be
done now with the Tenders or Sils is to insert it only halfway or so.

One thing that I have to watch out for is if when I insert, the cannula is
in the blood vessel. This usually causes me to go very low a couple of hours
after insertion, then very high later. So now when this happens I check the
site , watch it carefully, change it if necessary.


for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml